Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 3, 2021, 4:49 PM EDT for Hardee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 3, 2021, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
County Hardee County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
688 WWUS82 KTBW 032049 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 449 PM EDT Sat Jul 3 2021 FLZ056-061-255-032130- DeSoto FL-Inland Manatee FL-Hardee FL- 449 PM EDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEE...NORTHEASTERN MANATEE AND NORTH CENTRAL DESOTO COUNTIES UNTIL 530 PM EDT... At 448 PM EDT, Doppler radar was tracking strong thunderstorms 11 miles north of Myakka City, or 22 miles west of Wauchula, moving east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ona, Sweetwater, Zolfo Springs, Myakka Head, Duette, Limestone, Brownville and Gardner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2745 8228 2762 8221 2749 8164 2724 8174 TIME...MOT...LOC 2048Z 289DEG 28KT 2752 8217 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:39 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 2:39 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 239 PM EDT Sat Jul 3 2021 .DISCUSSION... Showers and thunderstorms continue to stream across the northern two- thirds of our area as some upper level energy, coupled with ample moisture and instability, continues to support this trend. Some of the convection has been producing winds between 40-50mph, and the tropical nature of the downpours has also been causing localized flooding, primarily in urban areas. CAMs continue to support this trend for a couple more hours before conditions start to wind down later this evening. West southwest flow should continue through tomorrow with the ridge axis to our south and overspreading Cuba and South Florida. The ridge starts to loose is grip as Elsa approaches, and a lighter and less well-defined flow sets up for Monday. This favors more typical convection for Monday, with the seabreezes as the driving forces. Beyond Monday, conditions begin to be much more readily influenced by TS Elsa. There's still a lot of uncertainty in the forecast, given the rapid motion the system has now, and then the land interaction that may take place with Cuba. Even so, there is an increasing risk of tropical storm conditions over the southern portion of the FL peninsula on Tuesday and the spreading northward along the peninsula through Wednesday. Please continue to monitor the forecast and the latest forecast from the National Hurricane Center for additional information. Once Elsa exits the region, more typical summertime conditions return. WSW flow may return briefly as Elsa pulls away, but as the ridge builds back in, ESE flow looks to set back up, bringing with it the more typical afternoon and evening showers and thunderstorms across the region, and otherwise typical summertime weather once again. && .AVIATION... Gusty showers and thunderstorms remain an issue for northern TAF sites as a highly favorable environment remains for convection with a WSW flow pattern. The expectation is that this should start to wind down as the evening draws to a close, but storms may again be possible overnight with WSW flow. Southern terminals appear to be mostly spared from this, although it's not impossible that storms could drift into the vicinity of terminals until the evening. && .MARINE... Gusty showers and thunderstorms remain across the northern half of our coastal waters through the afternoon and into the evening with west southwest flow continuing. Southwest flow continues through tomorrow before a little bit lighter flow sets up on Monday, favoring storms mostly over the interior. Conditions start to deteriorate across coastal waters beginning as early as Monday night and lasting through mid week as Elsa approaches. && .FIRE WEATHER... Scattered to numerous showers and thunderstorms continue for the next couple days. Looking to mid-week, Tropical Storm Elsa approaches. Fire weather concerns are low through the forecast period. && .Preliminary Point Temps/PoPs... TPA 87 79 90 77 / 100 20 30 10 FMY 90 77 93 77 / 30 10 20 10 GIF 86 75 91 75 / 100 20 40 10 SRQ 88 78 89 76 / 90 10 20 10 BKV 85 74 89 72 / 100 20 30 20 SPG 85 79 88 79 / 100 20 20 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
In the hours before
Local storm report, Jul 3, 3:12 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
312 PM EDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST 3 NNW BELLEAIR 27.98N 82.83W
07/03/2021 M40 MPH GMZ853 FL BUOY
BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.
&&
JCMSpecial weather statement, Jul 3, 3:48 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 348 PM EDT Sat Jul 3 2021 FLZ151-155-251-255-032015- Inland Manatee-Coastal Manatee-Coastal Hillsborough-Inland Hillsborough- 348 PM EDT Sat Jul 3 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES... At 348 PM EDT, radar indicated strong thunderstorms were located along a line extending from 6 miles east of Macdill Air Force Base to 6 miles southwest of Ruskin. Movement was east at 35 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Tampa, Bradenton, Palmetto, Fish Hawk, Brandon, Ellenton, Greater Sun Center, Memphis, West Samoset, Riverview, South Bradenton, Ruskin, Parrish, West Bradenton, Bradenton Beach, Lake Manatee State Park, Samoset, Boyette, Wimauma and Little Manatee River State Park. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 2788 8246 2792 8207 2747 8227 2745 8272 TIME...MOT...LOC 1948Z 262DEG 29KT 2782 8243 2766 8252 TBW
Local storm report, Jul 3, 4:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
406 PM EDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM MARINE TSTM WIND 6 E SAINT PETERSBURG 27.77N 82.57W
07/03/2021 M39 MPH GMZ830 FL MESONET
MESONET STATION XTAM TAMPA BAY CUT J.
&&Special weather statement, Jul 3, 4:26 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 426 PM EDT Sat Jul 3 2021 FLZ056-057-061-032115- DeSoto FL-Highlands FL-Hardee FL- 426 PM EDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIGHLANDS... SOUTHEASTERN HARDEE AND NORTHEASTERN DESOTO COUNTIES UNTIL 515 PM EDT... At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near Wauchula, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sebring, Wauchula, Sweetwater, Zolfo Springs, Gardner and Crewsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2738 8192 2758 8187 2752 8146 2726 8154 TIME...MOT...LOC 2026Z 285DEG 20KT 2746 8178 TBW
Local storm report, Jul 3, 4:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
437 PM EDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLOOD 5 WNW PARRISH 27.61N 82.51W
07/03/2021 MANATEE FL PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED;.
&&Special weather statement, Jul 3, 4:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 449 PM EDT Sat Jul 3 2021 FLZ056-061-255-032130- DeSoto FL-Inland Manatee FL-Hardee FL- 449 PM EDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEE...NORTHEASTERN MANATEE AND NORTH CENTRAL DESOTO COUNTIES UNTIL 530 PM EDT... At 448 PM EDT, Doppler radar was tracking strong thunderstorms 11 miles north of Myakka City, or 22 miles west of Wauchula, moving east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ona, Sweetwater, Zolfo Springs, Myakka Head, Duette, Limestone, Brownville and Gardner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2745 8228 2762 8221 2749 8164 2724 8174 TIME...MOT...LOC 2048Z 289DEG 28KT 2752 8217 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:19 PM EDT | Special Marine Warning | TBW | 26 min | |
| Jul 3, 12:21 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| Jul 3, 1:15 PM EDT | Areal Flood Advisory | TBW | Hardee, Highlands | 2 hr |
| Jul 3, 1:30 PM EDT | Special Marine Warning | TBW | 30 min | |
| Jul 3, 1:32 PM EDT | Special Weather Statement | TBW | Citrus | 43 min |
| Jul 3, 1:49 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 116 min |
| Jul 3, 2:40 PM EDT | Special Weather Statement | TBW | Hernando | 50 min |
| Jul 3, 2:54 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 51 min |
| Jul 3, 3:37 PM EDT | Special Marine Warning | TBW | 38 min | |
| Jul 3, 3:48 PM EDT | Special Weather Statement | TBW | Manatee | 27 min |
| Jul 3, 3:57 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 2 hr |
| Jul 3, 4:26 PM EDT | Special Weather Statement | TBW | Hardee | 49 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.